Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 27, 2008, 7:42 PM CDT for Haskell County, McIntosh County, Pittsburg County, Oklahoma. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 7:42 PM CDT (00:42 UTC)
- Expired
- Mar 27, 2008, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, McIntosh County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:43 PM CDT | HAIL 1 | 3 Ne Canadian, OK | |
| Mar 27, 7:45 PM CDT | HAIL 1.25 | 5 Sw Eufaula, OK | |
| Mar 27, 8:00 PM CDT | HAIL 1 | 5 Ene Canadian, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KTSA 280042
TORTSA
OKC061-091-121-280115-
/O.NEW.KTSA.TO.W.0029.080328T0042Z-080328T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
SOUTHERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
NORTHEASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 815 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
NORTHWEST OF CANADIAN...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CANADIAN...
EUFAULA...QUINTON...ENTERPRISE AND KINTA.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3520 9509 3506 9530 3506 9534 3505 9535
3519 9576 3535 9569
TIME...MOT...LOC 0042Z 284DEG 24KT 3523 9566
$$1 follow-up statement
000
WWUS54 KTSA 280105
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT THU MAR 27 2008
OKC091-280115-
/O.CAN.KTSA.TO.W.0029.000000T0000Z-080328T0115Z/
MCINTOSH OK-
805 PM CDT THU MAR 27 2008
...THE TORNADO WARNING FOR SOUTHERN MCINTOSH COUNTY IS CANCELLED...
LAT...LON 3520 9509 3506 9530 3506 9534 3505 9535
3512 9556 3513 9556 3514 9564 3526 9551
TIME...MOT...LOC 0105Z 292DEG 23KT 3518 9553
$$
OKC061-121-280115-
/O.CON.KTSA.TO.W.0029.000000T0000Z-080328T0115Z/
HASKELL OK-PITTSBURG OK-
805 PM CDT THU MAR 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN PITTSBURG AND SOUTHWESTERN HASKELL COUNTIES...
AT 804 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS
LOCATED 10 MILES WEST OF ENTERPRISE...MOVING EAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...QUINTON...
ENTERPRISE...KINTA AND LEWISVILLE.
GOLFBALL HAIL WILL ALSO BE POSSIBLE WITH THIS STORM.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3520 9509 3506 9530 3506 9534 3505 9535
3512 9556 3513 9556 3514 9564 3526 9551
TIME...MOT...LOC 0105Z 292DEG 23KT 3518 9553
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 27, 7:08 PM CDT, 34 minutes earlier.
Area forecast discussion, Mar 27, 7:08 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 708 PM CDT THU MAR 27 2008 .MESOSCALE UPDATE... AFTER COORDINATION WITH THE STORM PREDICTION CENTER...WE WILL EXTEND THE SEVERE THUNDERSTORM WATCH A BIT FURTHER TO THE SOUTH TO INCLUDE THE MCALESTER ...WILBURTON AND FORT SMITH AREAS. THE STORMS OVER MCINTOSH AND MUSKOGEE COUNTIES HAVE TURNED RIGHT AND ADDITIONAL STORMS ARE BEGINNING TO FORM FURTHER TO THE SOUTHWEST IN HUGHES COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....23 PLATE
In the hours before
Local storm report, Mar 27, 6:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 E MORRIS 35.61N 95.79W
03/27/2008 E1.75 INCH OKMULGEE OK TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
ON HIGHWAY 62.
&&
MEPLocal storm report, Mar 27, 6:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BOYNTON 35.65N 95.66W
03/27/2008 E0.75 INCH MUSKOGEE OK EMERGENCY MNGR
&&
MEPLocal storm report, Mar 27, 6:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HECTORVILLE 35.84N 95.93W
03/27/2008 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
0530 PM HAIL 4 S HECTORVILLE 35.78N 95.93W
03/27/2008 E1.00 INCH OKMULGEE OK EMERGENCY MNGR
QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
ROAD
0536 PM HAIL N OKMULGEE 35.62N 95.96W
03/27/2008 E0.88 INCH OKMULGEE OK BROADCAST MEDIA
NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75
0545 PM HAIL 2 N MORRIS 35.64N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK PUBLIC
0545 PM HAIL 3 N MORRIS 35.65N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK BROADCAST MEDIA
0612 PM DENSE FOG 5 SSE GROVE 36.53N 94.73W
03/27/2008 DELAWARE OK EMERGENCY MNGR
PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE
&&
DMJLocal storm report, Mar 27, 6:44 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 S BOYNTON 35.62N 95.66W
03/27/2008 E1.75 INCH MUSKOGEE OK TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL 2 MILES SOUTH OF BOYNTON
ON HIGHWAY 62
0632 PM TORNADO 1 N COUNCIL HILL 35.57N 95.65W
03/27/2008 MUSKOGEE OK TRAINED SPOTTER
TRAINED SPOTTERS REPORTED TORNADO 1 MILE NORTH OF COUNCIL
HILL
&&
DMJLocal storm report, Mar 27, 7:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 W HIWASSE 36.43N 94.39W
03/27/2008 E1.75 INCH BENTON AR BROADCAST MEDIA
&&
DMJLocal storm report, Mar 27, 7:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 7 NE EUFAULA 35.36N 95.49W
03/27/2008 E0.75 INCH MCINTOSH OK EMERGENCY MNGR
REPORTED AT THE BELLE STARR THEATER ON TEXANNA ROAD
&&
MEPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:07 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee | 53 min |
| Mar 27, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 64 min |
| Mar 27, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Mar 27, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 66 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Mar 27, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 73 min |
| Mar 27, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 46 min |
| Mar 27, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.